MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number OFG2524LF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
Nature of complaint: the intervention was in the lower limb, the artery was very hard calcified.The lesion was passed with a regular guide wire, afterwards with der the phoenix guidewire, as there was no chance to cross the lesion with a pta balloon (2.0).The phoenix - guidewire was shredded by the phoenix 1.5 while putting much effort into the heavy calcified lesion.The shredded guidewire sent was from the complaint issue.The shredded guidewire and the phoenix 1.5 were not removable separately, so they were removed together.With much effort the separated guidewire was removed from the distal part of phoenix 1.5 (outside of the body).As phoenix 1.5 sound well after removement, it was used again.With a 2nd gw (different box) the target lesion was treated successfully, as it was luckily possible to pass the lesion again.There were no radiopaque wire parts visible.Facility name: (b)(6).Additional information received 11/18/2021: was there any physical damage observed on the device? yes.If the device was damaged: please describe: shredded.Did any portion of the device separate within the patient? yes.Was there any patient injury? no.Was there any additional intervention performed? yes.Additional information received 11/22/2021: the phoenix - guidewire was shredded by the phoenix 1.5 while putting much effort into the heavy calcified lesion.With much effort the separated guidewire was removed from the distal part of phoenix 1.5 (outside of the body).As phoenix 1.5 found well after re-movement, it was used again.There were no radiopaque wire parts visible.
 
Additional Manufacturer Narrative
A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at (b)(6) medical and was determined to be acceptable.
 
Additional Manufacturer Narrative
Device evaluation completed.
 
Event or Problem Description
Nature of complaint: the intervention was in the lower limb, the artery was very hard calcified.The lesion was passed with a regular guide wire, afterwards with der the phoenix guidewire, as there was no chance to cross the lesion with a pta balloon (2.0).The phoenix - guidewire was shredded by the phoenix 1.5 while putting much effort into the heavy calcified lesion.The shredded guidewire sent was from the complaint issue.The shredded guidewire and the phoenix 1.5 were not removable separately, so they were removed together.With much effort the separated guidewire was removed from the distal part of phoenix 1.5 (outside of the body).As phoenix 1.5 sound well after removement, it was used again.With a 2nd gw (different box) the target lesion was treated successfully, as it was luckily possible to pass the lesion again.There were no radiopaque wire parts visible.Facility name: kantonsspital baden additional information received 11/18/2021: 2.Was there any physical damage observed on the device? yes a.If the device was damaged: b.Please describe: shredded 3.Did any portion of the device separate within the patient? yes 4.Was there any patient injury? no 5.Was there any additional intervention performed? yes additional information received 11/22/2021: the phoenix - guidewire was shredded by the phoenix 1.5 while putting much effort into the heavy calcified lesion.With much effort the separated guidewire was removed from the distal part of phoenix 1.5 (outside of the body).As phoenix 1.5 found well after re-movement, it was used again.There were no radiopaque wire parts visible.
 
Additional Manufacturer Narrative
Error noted in g3 of follow up 1 report - date should read (b)(6) 2022.Amended report to product problem (b1) as additional information received 3 february 2022.Also amended b5 to include additional information received.H6 amended to 2199 in line with update that no intervention was required.
 
Event or Problem Description
Nature of complaint: the intervention was in the lower limb, the artery was very hard calcified.The lesion was passed with a regular guide wire, afterwards with der the phoenix guidewire, as there was no chance to cross the lesion with a pta balloon (2.0).The phoenix - guidewire was shredded by the phoenix 1.5 while putting much effort into the heavy calcified lesion.The shredded guidewire sent was from the complaint issue.The shredded guidewire and the phoenix 1.5 were not removable separately, so they were removed together.With much effort the separated guidewire was removed from the distal part of phoenix 1.5 (outside of the body).As phoenix 1.5 sound well after removement, it was used again.With a 2nd gw (different box) the target lesion was treated successfully, as it was luckily possible to pass the lesion again.There were no radiopaque wire parts visible.Facility name: (b)(6).Additional information received (b)(6) 2021: was there any physical damage observed on the device? yes.If the device was damaged: please describe: shredded.Did any portion of the device separate within the patient? yes.Was there any patient injury? no.Was there any additional intervention performed? yes.Additional information received (b)(6) 2021: the phoenix - guidewire was shredded by the phoenix 1.5 while putting much effort into the heavy calcified lesion.With much effort the separated guidewire was removed from the distal part of phoenix 1.5 (outside of the body).As phoenix 1.5 found well after re-movement, it was used again.There were no radiopaque wire parts visible.Additional information received (b)(6) 2022 confirming no required intervention to prevent injury: with the failure of the wire the used phoenix was not affected, therefore they have removed everything out of the patient, then removed the wire from the phoenix atherectomy device outside of the patient and used another phoenix guidewire to pass the lesion and treat the patient with the new guidewire and the phoenix catheter.No material remained in the patient and the patient could be treated without any further problems after that.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI   Y34 K825
Manufacturer Contact
suzanne foley
butlersland
new ross
co. wexford, Y34 K-825
EI   Y34 K825
MDR Report Key12891340
Report Number9681477-2021-00020
Device Sequence Number4571459
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)240711(10)6427029
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2024
Device Model NumberOFG2524LF
Device Catalogue NumberPG14300LF
Device Lot Number6427029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer05/01/2022
02/03/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date01/14/2022
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight64 KG
Patient RaceWhite